Alert archive / Illinois / Areal Flood Warnings in 2018
Areal Flood Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at Feb 21, 2018, 9:04 PM CST for Champaign County, Illinois. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2018, 9:04 PM CST (03:04 UTC)
- Expired
- Feb 22, 2018, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Champaign County, IL
The radar
The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Feb 21, 6:04 PM CST, 3 hours earlier.
Area forecast discussion, Feb 21, 6:04 PM CST, 3 hours before
Area Forecast Discussion National Weather Service Lincoln IL 604 PM CST Wed Feb 21 2018 .SHORT TERM...(This evening through Thursday) ISSUED AT 306 PM CST Wed Feb 21 2018 Cold front responsible for the drop in temps yesterday and today has sagged south of the Ohio River Valley this afternoon as high pressure dominates the Midwest on the CONUS surface map. Not a classic high pressure weather day, however, as moisture trapped in the boundary layer from the abundant precip from the past few days has kept the region cloudy throughout the day. Northerly winds trying to push drier air into Central IL... but dewpoints south of Interstate 70 remain near the freezing mark. Precip just behind the boundary south of I70 is expected to continue, albeit light through the early evening. The first in a series of waves moving along the southwesterly flow aloft will spread the precip northward tonight after 00z. A warm nose in the forecast soundings at midlevels indicate any ice that is introduced into the layer will melt...and a wintry mix will become an issue for Central Illinois. Temperatures hovering near freezing may result in light glazing early on elevated surfaces. Unlike yesterday, the ground has not gotten as warm today...and the expected sunshine was limited by a more persistent cloud cover. Concerned that the temps will have the chance to fall closer to the freezing mark a little quicker after sunset. Have issued a Winter Weather Advisory for the areas north of Interstate 70 for a wintry mix as the precip spreads northward. Have segmented the advisory with an after midnight start time in the northern portions of the forecast area. The precip is expected to redevelop along another wave moving into the region after midnight. Again, little more than a glaze is anticipated in much of Central IL, but accumulations of up of a few hundredths are possible south and west of a line from Decatur to Galesburg. The morning commute may be somewhat problematic in the morning, especially on bridges and untreated roads. Temperatures hovering near the freezing mark, there will be a quick shift back to rain in the morning hours for the southern segment of the advisory... and by noon for areas along Interstate 74. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 306 PM CST Wed Feb 21 2018 Next wave has been delayed until after 00Z Thursday night... ending by Friday midday. Temperatures are expected to remain warm enough to keep the precip as rain... back to lows in the upper 30s/40s... and highs in the upper 40s/low 50s on Friday. The next, and stronger system lifts into the region on Friday night...spreading more precip northward. Significant precipitation will be expected with this storm. With the saturated ground already ahead of this system, flooding concerns will linger into the weekend. Heaviest rainfall will be anticipated south and east of Interstate 55 through Saturday night. Forecast dries out on the other side of the cold front Saturday night. Temps are cooler but still above normal for the first half of the work week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 604 PM CST Wed Feb 21 2018 Steady northeast winds will continue tonight as a stalled cold front lingers just south of the Ohio River Valley. A baroclinic zone extending across southeastern IL is continuing to be a focal point for rain showers. Warm air overrunning the low level cold dome will fuel rain or freezing rain, possibly mixed with sleet. That precip should be mainly along and south of I-72 this evening, before the initial wave of precip shifts east into Indiana. Late tonight, another surge of precip is forecast to push into our west-central counties, and affect mainly SPI, PIA, and BMI. That precip could start as FZRA or snow/sleet, then warming temps will change that precip to rain after 15z or so. Travel surfaces could see a light glaze of ice tonight, due to colder ambient ground temps than last night. Wind speeds will remain 10-15kt for most of the next 24 hours, with wind directions shifting from NE to East tomorrow afternoon. Precip should diminish or end by afternoon as well. && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to noon CST Thursday for ILZ027>031-036>038-040>043-047-048. Winter Weather Advisory until 9 AM CST Thursday for ILZ044>046- 049>057-061. && SHORT TERM...HJS LONG TERM...HJS AVIATION...Shimon
Hazardous weather outlook, Feb 21, 3:30 PM CST, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CST Wed Feb 21 2018 ILZ027>031-036>038-040-041-221100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 330 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Due to the recent heavy rainfall across the area and the snow melt along the river basins to our north, significant river flooding is expected to occur over the next week. Moderate to major flooding is forecast along the Illinois River through at least early next week. Minor flooding is currently forecast on the Spoon river at London Mills. There will be a chance for some light freezing rain and sleet tonight. Ice accumulations will be less than a tenth of an inch. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Another round of significant rainfall is possible by late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ042-043-047>053-221100- Cass-Christian-De Witt-Logan-Macon-Menard-Morgan-Sangamon-Scott- 330 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Due to the heavy rainfall that occurred over west central and central Illinois, the Illinois River from Henry south to Beardstown is forecast to go to moderate or major flooding later this week, while along the Sangamon River at Monticello and the Vermilion River at Danville, minor to moderate flooding is forecast at this time. There will be another chance for some light freezing rain and sleet tonight. Any ice accumulations will be less than one tenth of an inch. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Another round of heavy rainfall will be possible across central Illinois later Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ044>046-054>057-061-221100- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 330 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... With the excessive rainfall that occurred across the area over the past couple of days, in some cases close to 5.50 inches, many rivers are either bankfull or going into flood. The Sangamon River at Monticello is forecast to go to minor flooding while the Vermilion River at Danville is forecast to go to moderate flooding. Numerous roads in Vermilion county were closed due to flooding, so if you plan on traveling into Vermilion county or over other parts of east central Illinois, be alert for flooded roadways. If you see a road ahead of you barricaded due to high water, turn around and find an alternate route. There is a chance for another round of light freezing rain or sleet again tonight. Any ice accumulations will be less than a tenth of an inch. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Another threat for heavy rainfall will move back into the area late Friday and continue through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ062-063-066>068-071>073-221100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 330 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periods of showers and thunderstorms, bringing the threat for heavy rainfall to southeast Illinois, will be possible late Thursday night into early Friday, and again late Friday through Saturday. This expected rainfall will bring many rivers in the area to at least minor flooding, including the Wabash, Little Wabash, and Embarras basins. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:02 PM CST | River Flood Warning | ILX | Lawrence | 12 days |
| Feb 22, 10:58 AM CST | Areal Flood Warning | ILX | Champaign | 21 hr |
| Feb 22, 1:11 PM CST | Areal Flood Warning | ILX | Vermilion | 27 hr |
Nearby
Areal Flood Warnings in Illinois, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.